Missouri, 2006

Damaging Wind in Missouri, August 2, 2006

August 2, 2006 · NWS EAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 2, 2:31 PM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Aug 2, 2:31 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT WED AUG 2 2006

.DISCUSSION...

SHORT TERM (TONIGHT-FRIDAY)...

WELL DEFINED (ALTHOUGH WEAKLY CONVERGED) SURFACE FRONT STRETCHES
FROM EXTREME NW MO TO NEAR SALINA KS TO HAYS KS AT 20Z. EXPLOSIVE
THUNDERSTORM DEVELOPMENT WAS OBSERVED IN THE VICINITY OF THE SFC LOW
NEAR KHYS...WITH ADDITIONAL CONVECTION BEGINNING TO ERUPT ALONG THE
I-70 CORRIDOR TOWARD SALINA. FURTHER EAST...EXTENSIVE HIGH CLOUD
COVER HAS PERSISTED OVER ERN KS/NW MO...LIMITING SURFACE HEATING AND
DELAYING THE EROSION OF THE CAP. GIVEN IMPRESSIVE (40 KNOT) 500MB
FLOW OBSERVED ON HILLSBORO KS/FAIRBURY NE PROFILERS WITHIN THE
MID-UPPER LEVEL MOIST AXIS...I DO EXPECT ANY FURTHER EROSION OF THIS
CLOUD COVER. IN FACT...MOISTURE ADVECTION AT THESE LEVELS SHOULD
CONTINUE IN EARNEST THROUGH THE EVENING HOURS.

THEREFORE...DO NOT SEE MUCH CHANCE FOR SURFACE BASED CONVECTION
THROUGH 00Z AS EASTWARD EXTENSION OF SURFACE BOUNDARY REMAINS
EMBEDDED BENEATH HIGH CLOUD COVER AND REDUCED INSOLATION. CONVECTION
WILL LIKELY WAIT UNTIL AFTER DARK WITH THE APPROACH OF AN ELONGATED
VORTICITY LOBE ANALYZED UPSTREAM OVER WESTERN KS. STRONG LOW LEVEL
ISENTROPIC PRESSURE ADVECTION WILL PROVIDE THE ASCENT NECESSARY FOR
WIDESPREAD ELEVATED CONVECTION LATER THIS EVENING. AS NOTED IN
EARLIER DISCUSSIONS...MOISTURE ADVECTION IS QUITE IMPRESSIVE WITH
CORFIDI VECTORS SUGGESTING THE LIKELIHOOD FOR CONTINUED UPSTREAM
CELL PROPAGATION. GIVEN PRECIPITABLE WATERS IN EXCESS OF TWO INCHES
AND FREEZING LEVELS OF 15KFT...ISOLATED RAINFALL TOTALS IN EXCESS OF
THREE INCHES CANNOT BE RULED OUT IN A NARROW CORRIDOR ALONG AND
NORTH OF I-70. AT THIS TIME...SMALL ZONE OF MAXIMUM ASCENT...COUPLED
WITH ANTECEDENT DROUGHT CONDITIONS (AND ABNORMALLY HIGH FLASH FLOOD
GUIDANCE VALUES) OFFSET THE DESIRE FOR A FLOOD WATCH. HOWEVER...HAVE
HIGHLIGHTED THE MENTION OF HEAVY RAINFALL IN THE HWO...FORECAST AND
AN ESF.

CONFIDENCE IN SEVERE WEATHER IS A BIT LOWER. GIVEN RAPID BOUNDARY
LAYER COOLING IMMEDIATELY BEHIND THE SURFACE FRONT...DEEP CONVECTION
WILL NEED TO REMAIN VERY CLOSE TO THIS BOUNDARY TO MAXIMIZE
DOWNDRAFT POTENTIAL. LOW LEVEL LAPSE RATES ARE NOT AS STEEP AS
POINTS FURTHER WEST DUE TO THE CLOUD COVER. STILL...IMPRESSIVE MID
LEVEL FLOW NEAR 40 KNOTS...COUPLED WITH MUCAPES OF 1000-1500 J/KG
COULD PROMOTE A FEW STRONG WIND GUSTS/LINE SEGMENTS THROUGH 06Z.

FRONTAL ZONE WILL GRADUALLY SETTLE SOUTHWARD THURSDAY MORNING. AS
MID LEVEL IMPULSE DISSIPATES...PRECIPITATION SHOULD GRADUALLY
WEAKEN...WITH CENTRAL MO COUNTIES NOT EXPECTED TO RECEIVE MORE THAN
1/4 TO 1/3 INCH OF RAINFALL. HAVE FLIP-FLOPPED TEMP FORECAST TO KEEP
SE COUNTIES THE COOLEST TOMORROW UNDER OVERCAST SKIES/SHOWERS...WITH
CLEARING FURTHER NORTH ALLOWING TEMPS TO RESPOND INTO THE MID-UPPER
80S. STILL A BIG WELCOMED RELIEF THAT UNFORTUNATELY WILL LAST ONLY
THROUGH FRIDAY...

BOOKBINDER

LONG TERM (SATURDAY-WEDNESDAY)...

THE EARLY PORTIONS OF THE EXTENDED FORECAST ARE PROGGED TO BE
AFFECTED BY A DEEPENING TROUGH OFF THE WEST COAST OF THE CONUS. THE
BUILDING OF THIS UPPER LEVEL TROUGH WILL ALLOW THE LARGE H5 RIDGE
WHICH PLAGUED THE AREA THIS PAST WEEK...TO GRADUALLY FLATTEN AND
RETROGRADE BACK WEST THROUGH THE WEEKEND.  AS A RESULT OF THE MORE
ZONAL FLOW PATTERN OVER THE CENTRAL STATES...QUICK MOVING SHORTWAVES
WILL BE ABLE TO INTERACT WITH AN ELONGATED THETA-E RIDGE AND
ATTENDANT LOW LEVEL JET...PRODUCING NOCTURNAL CONVECTION.  WHILE THE
BULK OF THE CONVECTION APPEARS TO BE FOCUSED TO THE NORTH OF THE
CWA...CANNOT RULE OUT SLIGHT CHANCE POPS OVER THE FAR NORTHERN TIER
OF COUNTIES SATURDAY AND SUNDAY NIGHTS.

MODELS ARE IN DECENT AGREEMENT IN CONTINUING THE AMPLIFICATION OF
THE MID-LEVEL RIDGE BEGINNING ON MONDAY...WHILE AT THE SAME TIME
DROPPING A WEAK FRONTAL BOUNDARY ACROSS THE EASTERN HALF OF
MISSOURI.  THE PEAKING OF THE MID LEVEL RIDGE WILL NOT ONLY PUSH THE
THETA-E AXIS FARTHER TO THE EAST...BUT STEADILY INCREASE LOW-LEVEL
TEMPERATURES AS WELL.  SO IT FIGURES THAT PRECIPITATION CHANCES OVER
THE CWA WILL BE A CHALLENGE ONCE AGAIN.  MORE PRECISELY...THE
LOCATION OF ANY SHORTWAVES WHICH OVERTOP THE RIDGE ON THE DOWNWIND
SIDE...WILL LARGELY BE DEPENDANT ON WHERE THE H5 RIDGE AXIS FALLS IN
RELATIONSHIP TO THE CWA.  CURRENT MODEL RUNS HAVE FOCUSED THE AXIS
JUST TO THE WEST OF THE CWA...WHICH WOULD RESULT IN A MORE EASTERLY
PLACEMENT OF OVERNIGHT CONVECTION WHICH COULD OCCUR.  UNTIL BETTER
RESOLUTION OF THE SYNOPTIC FEATURES APPEAR...HAVE LIMITED SLIGHT
POPS MAINLY OVER THE NORTHEASTERN HALF OF THE CWA.  TEMPERATURE
WISE...HAVE RAISED MAX TEMPS FOR SUNDAY AND MONDAY WITH THE RIDGE
ESTABLISHING ITSELF AGAIN AND STRONG LOW-LEVEL WAA.  HOWEVER...CLOUD
COVER FROM CONVECTION FATHER TO THE NORTH AND EAST COULD PUT A
DAMPER ON A RETURN TO EXCESSIVE HEAT CONDITIONS.

DUX

&&

.PREV DISCUSSION...
/ISSUED 230 AM CDT WED AUG 2 2006/

QUITE A FEW TOPICS FOR DISCUSSION...FIRST IS ANOTHER VERY HOT DAY
ACROSS THE SERN TWO THIRDS OF THE CWA AS THE H8 THERMAL RIDGE WILL
BE ORIENTED JUST AHEAD OF A COLD FRONT WHICH WILL SAG SLOWLY
SOUTHEAST ACROSS NW MO THIS AFTN. TEMPS THIS AFTN IN THE THERMAL
RIDGE WILL BE SIMILAR TO YESTERDAY AS ANY CLOUD COVER WILL LIKELY
NOT HAVE ANY AFFECT UNTIL THE MID OR LATE AFTN HOURS. DAY SHIFT MAY
EVEN HAVE TO BOOST TEMPS A LITTLE IF NO CLOUD COVER MATERIALIZES. IN
ADDITION...TOUGH TO CALL AT THIS TIME...BUT THE DAY SHIFT MAY NEED
TO MAKE A MORNING JUDGMENT ON WHETHER TO EXTEND THE HEAT WARNING A
LITTLE FURTHER NORTHWEST.

THE MAIN FOCUS FOR DISCUSSION IS THE THREAT OF THUNDERSTORMS ALONG
WITH HEAVY RAIN...ESPECIALLY FOR NRN MO. MOISTURE IMAGERY DEPICTS A
NORTH-SOUTH UPPER SHEAR AXIS ALONG THE NM/TX BDR WITH A VERY MOIST
TROPICAL PLUME FROM NRN MEXICO NNE TO THE UPPER MISS VALLEY. EVE UPR
AIR ANALYSES SHOW VERY HIGH H7 DEWPOINTS FROM 5-10 DEG C WITH
SATURATION THROUGH AT LEAST H5. ELP TX HAS SEEN 6 INCHES OF RAIN
DURING THE LAST 2 DAYS WHICH REFLECTS THE VERY HIGH MOISTURE CONTENT.

MODELS SIMILAR IN TIMING OF THE FRONT THIS AFTN WITH THE GFS A
LITTLE FASTER. PREFER THE SLOWER WRF AS A SHORTWAVE EJECTING OUT OF
THE WRN TX TROUGH SHOULD SLOW THE PROGRESS. THE FRONT IS EXPECTED TO
EXTEND TO NEAR A STJ TO BETHANY LINE BY 00Z WITH ANY CONVECTION
LIKELY NOT DEVELOPING UNTIL LATE IN THE DAY. IT WILL TAKE UNTIL
LEAST LATE AFTN TO COOL THE CAP DUE TO WEAK QG FORCING AND LOW LEVEL
CONVERGENCE. OTHERWISE...SCT SHOWERS AND THUNDERSTORMS MAY EDGE
INTO EXTREME NW MO FROM KS AND NEB THIS MORNING.

MOISTURE POOLING IN THE VICINITY OF THE FRONT WILL YIELD AT LEAST
2500-3000 J/KG LATE THIS AFTN AND EVENING WITH SFC-6KM SHEAR OF
20-30 KNOTS. SFC-3KM SHEAR IS ON THE LOWER THRESHOLD FOR SHORT LINE
SEGMENTS WHICH WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS.

AFTER A LONG AND HOT DRY PERIOD...WHAT A CHANGE IS IN STORE FOR
TNGT. THE CDFNT WILL BECOME NEARLY STATIONARY TNGT IN THE VICINITY
OF INTERSTATE 70 TNGT AS A SHORTWAVE TRACKS ACR NRN KS AND NRN MO.
THE SHORTWAVE TROUGH WILL INDUCE A WAVE ALONG THE FRONT WITH THE
POTENTIAL FOR TRAINING...MAINLY ALONG THE ELEVATED BOUNDARY ACR NRN
MO. WRF DEPICTS A VERY STG THETAE GRADIENT FROM JUST NORTH OF KC TO
NEAR KIRK WITH STG THETAE ADVECTION FM AROUND STJ TO NEAR IRK
BETWEEN 03-06Z. LLJ OF 35KTS TO PROVIDE AN AMPLE SUPPLY OF GULF
MOISTURE ALONG WITH THE TRANSPORT OF RICH MID LVL MOISTURE. WRF
INDICATES 2-2.5 PRECIPITABLE WATER ACR MUCH OF THE CWA TNGT.

THE MAIN CONCERN IS THAT CONVECTION WILL INITIALLY TRAINED FOR AT
LEAST A FEW HOURS TNGT AS THE ELEVATED CONVECTION BECOMES MORE
WIDESPREAD BETWEEN 00-03Z. THE POTENTIAL FOR TRAINING WILL EXIST
UNTIL THE SFC WAVE THAT WILL DEVELOP IN ERN KS MAKES IT WAY THROUGH
CENTRAL MO.

WITHIN THE WARM SECTOR...FROM THE I-70 CORRIDOR SOUTH...MODERATE
INSTABILITY OF A LEAST 2000 J/KG ALONG WITH SFC-3KM SHEAR BETWEEN
10-12 M/S SUPPORT SHORT LINE SEGMENTS IN WEST CENTRAL MO DURING THE
LATE EVENING HOURS...THEN IN CENTRAL MO AFT MIDNIGHT. THE SHEAR
PROFILE IS WEAKER IN THE EXTREME SRN GRIDS. THESE SHORT LINE
SEGMENTS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...SIMILAR
TO THE EVENT THAT NRN IA EXPERIENCED YESTERDAY EVENING.

THE WRF DEPICTS THE WARM SECTOR SCENARIO QUITE WELL AT 03Z AND LOSES
IT QUICKLY BY 06Z. THIS SEEMS UNREASONABLE GIVEN THE ENVIRONMENT.
THE GFS ALSO PRODUCES STRONG CONVECTION TNGT WITH HEAVY
RAINFALL...BUT ITS CONVECTIVE FEEDBACK YIELDS AN UNREASONABLE
NEGATIVE H5 VORTICITY FIELD IN ERN KANSAS WHICH IN TURN DEVELOPS STG
DOWNWARD MOTION IN AN AREA WHICH SHOULD EXPERIENCE AT LEAST WEAK MID
LVL UVV.

AS DISCUSSED ABOVE...RAINFALL AMOUNTS TNGT...MAINLY NORTH OF I-70
WILL BE HEAVY WITH AT LEAST 1 TO 2 INCHES OF RAIN LIKELY. POCKETS OF
3 TO 4 INCHES ARE ALSO POSSIBLE. FLASH FLOOD GUIDANCE VALUES ARE
QUITE HIGH AND RANGE FROM 3 TO 3.5 INCHES. ALTHOUGH FFG WILL
PROBABLY NOT BE MET IN MOST AREAS...A FEW LOCALIZE AREAS MAY EXCEED
FLASH FLOOD GUIDANCE AS RAINFALL RATES COULD EXCEED 2 INCHES PER
HOUR. IN ADDITION...HIGH RAINFALL RATES MAY NOT ALLOW EFFICIENT
ABSORPTION DUE TO THE HARD NATURE OF THE SOIL. AS A RESULT...CANNOT
RULE OUT LOCALIZED FLASH FLOODING. DO NOT PLAN A FLASH FLOOD WATCH
AT THIS TIME...BUT WILL ISSUE AN ESF TO HEIGHTEN AWARENESS.  WILL
ALSO MENTION IN HWO.

SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE ERN GRIDS THURSDAY
MORNING WITH DRIER CONDITIONS THURSDAY AFTN AS THE SHORTWAVE TROUGH
EXITS THE REGION. COOLER AND DRIER AIR WILL FILTER SOUTH THURSDAY
AND FRIDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM
     MOZ017-021>025-028>033-037>040-043>046-053-054
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM KSZ057-060-103>105.

WFO EAX
Hazardous weather outlook, Aug 2, 12:02 PM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT WED AUG 2 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON
 WITH HEAT INDEX VALUES OF 105 TO 110 EXPECTED SOUTHEAST OF A
 LINE FROM KANSAS CITY TO KIRKSVILLE. FOR MORE INFORMATION...
 PLEASE REFER TO THE EXCESSIVE HEAT WARNING BULLETIN ISSUED
 BY THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

 LATER THIS AFTERNOON...A COLD FRONT WILL MOVE INTO NORTHWEST
 MISSOURI...SERVING AS A TRIGGER FOR SCATTERED THUNDERSTORM
 DEVELOPMENT. THUNDERSTORMS WILL BE MAINLY CONFINED TO AREAS
 NORTHWEST OF A ST. JOSEPH TO BETHANY LINE. HIGH CLOUDS
 WERE LIMITING THE INSTABILITY IN THIS REGION...HOWEVER AN
 ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT PRIOR TO
 SUNSET.

 THUNDERSTORMS WILL THEN BECOME WIDESPREAD TONIGHT ACROSS
 MUCH OF NORTHERN MISSOURI AND EASTERN KANSAS AS AN UPPER
 LEVEL DISTURBANCE APPROACHES FROM KANSAS. CONDITIONS
 APPEAR FAVORABLE FOR TRAINING THUNDERSTORMS CONTAINING VERY
 HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
 LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY
 LEAD TO LOCALIZED FLOODING.

 IN ADDITION...MODERATE INSTABILITY WITH MODEST MID LEVEL
 WIND FIELDS MAY ALLOW FOR A FEW SEVERE THUNDERSTORMS
 CAPABLE OF PRODUCING DAMAGING WINDS THIS EVENING. THE
 PRIMARY THREAT AREA WILL BE ALONG AND NORTH OF
 INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER
 TEMPERATURES WILL ONCE AGAIN CLIMB BACK TOWARD THE 100 DEGREE
 MARK BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...ESPECIALLY
 ALONG AND NORTH OF INTERSTATE 70. SPOTTERS ARE ALSO
 ENCOURAGED TO REPORT EXCESSIVE RAINFALL AND ANY LOCALIZED
 FLOODING THAT DEVELOPS.

BOOKBINDER

In the hours before

Special weather statement, Aug 2, 5:34 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT WED AUG 2 2006

KSZ025-102-MOZ020-028-030000-
ATCHISON-BUCHANAN-DONIPHAN-PLATTE-
634 PM CDT WED AUG 2 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON...NORTHWESTERN
PLATTE...SOUTHERN DONIPHAN AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL
700 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATCHISON...MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  RUSHVILLE BY 650 PM CDT.

THE TOWNS OF LEWIS AND CLARK VILLAGE...BEAN LAKE AND DE KALB ARE ALSO
IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

MJ
Special weather statement, Aug 2, 7:20 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT WED AUG 2 2006

KSZ057-103>105-030200-
JOHNSON-LEAVENWORTH-MIAMI-WYANDOTTE-
820 PM CDT WED AUG 2 2006

...SIGNIFICANT WEATHER ALERT FOR JOHNSON...MIAMI...SOUTHERN
LEAVENWORTH AND SOUTHERN WYANDOTTE COUNTIES UNTIL 900 PM CDT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWRENCE TO BALDWIN
CITY TO PRINCETON...OR ALONG A LINE EXTENDING FROM LAWRENCE TO 12
MILES NORTH OF OTTAWA TO 11 MILES SOUTH OF OTTAWA...MOVING EAST AT 40
MPH.

THESE STORMS WILL BE NEAR...
  LINWOOD BY 830 PM CDT.
  OSAWATOMIE AND EDGERTON BY 835 PM CDT.
  GARDNER AND DE SOTO BY 840 PM CDT.
  SPRING HILL...PAOLA...OLATHE AND BONNER SPRINGS BY 845 PM CDT.
  SHAWNEE...LENEXA AND LAKE QUIVIRA BY 850 PM CDT.

THE TOWNS OF JOHNSON CO ARPT AND STANLEY ARE ALSO IN THE PATH OF
THESE STORMS.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

MJ
Local storm report, Aug 2, 8:04 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     LEAVENWORTH             39.32N 94.92W
08/02/2006                   LEAVENWORTH        KS   TRAINED SPOTTER

            TREES AND POWERLINES DOWN IN THE CITY OF LEAVENWORTH.
            ESTIMATED 65 MPH WINDS. ALSO PENNY SIZE HAIL.

&&

BOOKBINDER
Special weather statement, Aug 2, 8:11 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT WED AUG 2 2006

MOZ029-030-037-038-043-030300-
CASS-CLAY-JACKSON-LAFAYETTE-RAY-
911 PM CDT WED AUG 2 2006

...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...NORTHERN CASS...
SOUTHWESTERN LAFAYETTE AND WESTERN RAY COUNTIES UNTIL 1000 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT PRECEDING STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM FERRELVIEW TO KANSAS CITY TO LOUISBURG...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WEATHERBY LAKE TO KANSAS CITY TO
LOUISBURG...MOVING NORTHEAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  SUGAR CREEK...RAYTOWN...RAYMORE AND GLENAIRE BY 920 PM CDT.
  PECULIAR AND LIBERTY BY 925 PM CDT.
  MISSOURI CITY...LEES SUMMIT...LAKE WINNEBAGO AND KEARNEY BY 930 PM
  CDT.
  LAKE TAPAWINGO AND GREENWOOD BY 935 PM CDT.

THE TOWNS OF OAKWOOD PARK...OAKWOOD...OAKS...WEST LINE...RANDOLPH...
BIRMINGHAM...LAKE ANNETTE...UNITY VILLAGE...MOSBY AND PRATHERSVILLE
ARE ALSO IN THE PATH OF THESE STORMS.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

MJ
Local storm report, Aug 2, 8:23 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     WESTON                  39.41N 94.90W
08/02/2006                   PLATTE             MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

GA

The radar

The Pleasant Hill radar (KEAX), 82 km away, was scanning. The volume nearest the first event began at 02:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
August 2, 8:38 PM CST
Where
Clinton County, Lathrop
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -94.333

Trees down in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527817.